Colorado, 2015Drought in Colorado, January 1 to 31, 2015
January 1 to 31, 2015 · NWS GLD · 1 event in 1 county or zone
Drought conditions persisted across far southern Cheyenne county, mainly south of Highway 40 where Severe Drought conditions were located. 43 below normal for the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions persisted across far southern Cheyenne county, mainly south of Highway 40 where Severe Drought conditions were located. Precipitation reports from COOP observers in Cheyenne county ranged 0.03 below normal to 0.43 below normal for the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Dec 31, 10:00 PM MST, 2 hours earlier.
Area forecast discussion, Dec 31, 10:00 PM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM MST WED DEC 31 2014
.UPDATE...
ISSUED AT 725 PM MST WED DEC 31 2014
UPDATES SENT FOR FIRST AND SECOND PERIODS (TONIGHT AND THURSDAY).
CIRRUS SLOWLY MOVING NORTH THIS EVENING WITH RUC/NAM 300MB RH
HANDLING IT WELL. CLOUDS WILL CONTINUE TO INCREASE ACROSS ALL BUT
THE FAR NORTHWEST PART OF THE AREA DURING THE OVERNIGHT HOURS SO
HAD TO INCREASE CLOUDS QUITE A BIT. THESE HIGH CLOUDS WILL START
TO MOVE EAST WEDNESDAY MORNING NEARLY EXITING THE AREA BY 15Z BUT
NOW WE WILL WATCH INCREASE IN SOME MID CLOUDS NEAR/SOUTH OF
TRIBUNE. BY NOON OR SO THESE CLOUDS REACH I-70 WITH 850-700
MOISTURE VERY DRY. WITH THAT IN MIND HAVE PULLED CHANCES OUT
PRECIP OUT OF THE FORECAST. CANT RULE OUT A FEW FLURRIES ACROSS
THE WESTERN 1/4 OF OUR COLORADO COUNTIES AND MAYBE IN THE HILL
CITY AREA WHERE 700-500 MOISTURE IS HIGHEST BUT NOT REAL
CONFIDENT THAT EVEN THAT WILL OCCUR.
WITH CIRRUS INCREASING ACROSS MUCH OF THE AREA AND SUSTAINED
WEST/NORTHWEST WINDS 5 TO 10 MPH OVERNIGHT LOWS FOR MANY MAY NOT
DROP TO PREVIOUS FORECAST VALUES. HAVE NUDGED THEM UP A FEW
DEGREES. LOCATIONS ALONG/NORTH OF THE KS/NE BORDER AND PARTS OF
YUMA COUNTY WILL BE THE COLDEST AND WITH THE WIND WILL FLIRT WITH
WIND CHILL READINGS AROUND -15F. WILL WATCH TRENDS AND POSSIBLY
ISSUE A WIND CHILL ADVISORY IF IT LOOKS WARRANTED.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 122 PM MST WED DEC 31 2014
ACROSS THE FORECAST AREA THIS AFTERNOON...MOST SPOTS IN THE SINGLE
NUMBERS/TEENS ABOVE ZERO. CLOUD COVER FROM THIS MORNING REMAINS OVER
MOST SPOTS DUE TO RIDGE OFF TO THE EAST SLOWING ITS EXIT. EXPECTING
REMAINING CLOUDS TO SLOWLY CLEAR THE CWA GOING INTO THE EVENING HRS.
WITH CLEARING SKIES AND FRESH SNOWPACK OVER AREA...EXPECT TEMPS TO
DROP AGAIN...BUT NOT AS LOW AS LAST NIGHT. WNW DOWNSLOPE FLOW WILL
AID IN KEEP TEMPS WARMER THAN LAST NIGHT.
THAT SAID...EARLY CLEARING WILL PROVIDE REGION WITH EARLY OVERNIGHT
LOWS AS MODELS SHIFT UPPER LOW OVER THE SOUTHWEST UP INTO THE
ROCKIES. THE EXPECTED INCREASE IN CLOUDS SHOULD HELP TO EASE THE DROP
IN TEMPS...ESPECIALLY AFTER MIDNIGHT TONIGHT.
GOING INTO THURSDAY WITH INCREASING CLOUDS AND UPPER LOW MOVING
CLOSER TO THE CWA...LOOKING FOR LIGHT SNOW TO FALL OVER THE CWA.
WITH MODEL QPF 0.01-0.02" OR LESS...THE FURTHER EAST YOU GO INTO THE
CWA...WILL KEEP POPS MAINLY AT SLIGHT CHANCE...WITH CHANCE POPS OVER
EASTERN COLORADO ZONES WHERE A FEW TENTHS MAY FALL.
FOR TEMPS OVERNIGHT AND ON THURSDAY...HAVE GONE CLOSER TO LATEST NAM
GUIDANCE FOR OVERNIGHT LOWS BEING THE COLDEST...AND THE NAM AGAIN
FOR HIGHS DUE TO EXPECTED CLOUD COVER...ESPECIALLY OVER WESTERN
ZONES. OVERNIGHT LOWS WILL RANGE ZERO TO 5 BELOW...AND DAYTIME HIGHS
THURSDAY IN THE MID 20S. FOR WIND CHILL PURPOSES...IT LOOKS THAT
ONLY A FEW SPOTS FOR A COUPLE HOURS COULD HIT WIND CHILL
ADVISORY...SO WITH LIMITED AREAL COVERAGE OF ADVISORY NUMBERS...WILL
NOT ISSUE ANY ADVISORY FOR THE OVERNIGHT PERIOD...ALTHOUGH MANY
SPOTS WILL SEE READINGS DOWN TO -14 BELOW ZERO AT TIMES.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 222 PM MST WED DEC 31 2014
FORECAST FOCUS IS ON THE DECREASING POSSIBILITY OF SNOW EARLY THURSDAY
NIGHT AND THE NEXT POSSIBILITY OF SNOW ON SATURDAY.
TEMPERATURES WILL WARM THROUGH THE END OF THE WEEK AS A PORTION
OF THE UPPER LOW THAT HAS BEEN WOBBLING ACROSS THE SOUTHWEST
UNITED STATES SHEARS OUT ACROSS THE PLAINS STATES ON THURSDAY
NIGHT. THE REMAINING SECONDARY LOW DEEPENS OVER EASTERN ARIZONA AS
A JET MAX ROUNDS THE BACK SIDE OF THE TROUGH. THIS LOW THEN LIFTS
OUT ACROSS THE SOUTHERN HIGH PLAINS EARLY ON SATURDAY WITH ANOTHER
SHORT WAVE TROUGH EMBEDDED IN THE NORTHWEST FLOW TO FOLLOW AND
MOVE ACROSS THE CENTRAL AND NORTHERN ROCKIES ONTO THE HIGH PLAINS
BY LATE SATURDAY. EXPECT A COLD FRONT TO MOVE THROUGH ON SATURDAY
WITH A COLD SURGE BEHIND IT DROPPING TEMPERATURES ON SATURDAY
NIGHT AND EARLY SUNDAY MORNING BACK TO NEAR ZERO WITH HIGH ON
SUNDAY IN THE 20S. HAVE INCLUDED A CHANCE OF LIGHT SNOW IN THE
FORECAST FOR SATURDAY ONLY AS THE PATTERN REMAINS FAIRLY
PROGRESSIVE WITH NORTHWEST FLOW ALOFT AHEAD OF THE RIDGE BUILDING
OVER THE WEST THAT IS EXPECTED TO MOVE INTO THE ROCKY MOUNTAINREGION
BY THURSDAY OF NEXT WEEK. TEMPERATURES SHOULD REMAIN BELOW AVERAGE
FOR THIS TIME OF YEAR...WHICH WILL BE AIDED BY THE SNOW COVER THAT
IS EXPECTED TO PERSIST ACROSS PORTIONS OF THE FORECAST AREA.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1000 PM MST WED DEC 31 2014
VFR CONDITIONS THROUGH THE PERIOD AT KGLD AND KMCK. WINDS FOR
BOTH TERMINALS THROUGH THE PERIOD GENERALLY FROM THE WEST OR
WEST/NORTHWEST AT SPEEDS UNDER 10KTS. AT THE BEGINNING OF THE TAF
PERIOD ONLY SOME HIGH CLOUDS EXPECTED. BY MID TO LATE MORNING
THURSDAY MID CLOUDS MOVE IN FROM THE SOUTHWEST CLEARING FROM
SOUTHWEST TO NORTHEAST BY 00Z OR SO AS WEATHER DISTURBANCE
RESPONSIBLE FOR THEM MOVES THROUGH. AFTER 00Z GENERALLY CLEAR.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
UPDATE...99
SHORT TERM...JN
LONG TERM...LOCKHART
AVIATION...99
Hazardous weather outlook, Dec 31, 2:17 PM MST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
217 PM MST WED DEC 31 2014
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-012130-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
217 PM MST WED DEC 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
LATER TONIGHT WIND CHILL TEMPERATURES WILL DROP TO NEAR 14 BELOW
ZERO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
LOW WIND CHILL TEMPERATURES WILL BE POSSIBLE THURSDAY MORNING.
FROM LATE SATURDAY NIGHT INTO SUNDAY MORNING...WIND CHILL
TEMPERATURES OF 15 BELOW TO 20 BELOW ZERO WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Drought, Cheyenne County
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Cheyenne County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
Precipitation reports ranged from 0.03 below normal to 0.43 below normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, January 1 to 4, 20151 death · 1 event
- Cold in Wisconsin, January 1, 20151 death · 1 event
- Frost and Freeze in Arizona, January 1 to 3, 2015$1.0 million · 3 events
- Frost and Freeze in California, January 1 to 3, 2015$300,000 · 3 events
- Winter Weather in Texas, January 1 to 2, 2015$55,000 · 24 events
- Drought in Texas, January 1 to 31, 2015$43,000 · 28 events
- Lake-Effect Snow in New York, January 1 to 2, 2015$90,000 · 2 events
- Heavy Snow and Frost and Freeze in Arizona, January 1, 2015$60,000 · 5 events
- Tornado and Damaging Winds in Georgia, January 1 to 4, 2015EF1 · 4 events
- Drought in Oklahoma, January 1 to 31, 201527 events
- Lake-Effect Snow in New York, January 1, 2015$30,000 · 2 events
- Ice Storm in Texas, January 1 to 2, 201523 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555063.